Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 7, 2016, 7:10 PM EDT for 5 counties in Virginia. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2016, 7:10 PM EDT (23:10 UTC)
- Expired
- Apr 7, 2016, 7:27 PM EDT
- In force
- 17 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Appomattox County, VA, Buckingham County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:18 PM EDT | TSTM WND DMG | 4 N Concord, VA | SEVERAL LARGE TREE LIMBS DOWN ON WINERY LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WUUS51 KRNK 072310
SVRRNK
VAC009-011-029-031-680-072345-
/O.NEW.KRNK.SV.W.0018.160407T2310Z-160407T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT THU APR 7 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
APPOMATTOX COUNTY IN VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN VIRGINIA...
SOUTHWESTERN BUCKINGHAM COUNTY IN VIRGINIA...
NORTHEASTERN CAMPBELL COUNTY IN VIRGINIA...
THE NORTHEASTERN CITY OF LYNCHBURG IN VIRGINIA...
* UNTIL 745 PM EDT
* AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOCOCK...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
APPOMATTOX...
CONCORD...
LYNCHBURG CITY...
AND OAKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3734 7861 3733 7915 3745 7916 3755 7864
TIME...MOT...LOC 2310Z 263DEG 45KT 3740 7905
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
744
WWUS51 KRNK 072318
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT THU APR 7 2016
VAC009-031-680-072327-
/O.CAN.KRNK.SV.W.0018.000000T0000Z-160407T2345Z/
AMHERST VA-CAMPBELL VA-CITY OF LYNCHBURG VA-
718 PM EDT THU APR 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN AMHERST...NORTHEASTERN CAMPBELL COUNTIES AND THE CITY OF
LYNCHBURG IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3734 7861 3737 7898 3742 7902 3743 7902
3744 7901 3745 7901 3745 7899 3755 7864
TIME...MOT...LOC 2317Z 263DEG 45KT 3741 7894
$$
VAC011-029-072345-
/O.CON.KRNK.SV.W.0018.000000T0000Z-160407T2345Z/
APPOMATTOX VA-BUCKINGHAM VA-
718 PM EDT THU APR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL APPOMATTOX AND SOUTHWESTERN BUCKINGHAM COUNTIES...
AT 717 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STONEWALL...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
APPOMATTOX NATIONAL HISTORIC PARK...
OAKVILLE...
STONEWALL...
AND TOWER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3734 7861 3737 7898 3742 7902 3743 7902
3744 7901 3745 7901 3745 7899 3755 7864
TIME...MOT...LOC 2317Z 263DEG 45KT 3741 7894
HAIL...1.00IN
WIND...60MPH
$$
DS976
WWUS51 KRNK 072327
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT THU APR 7 2016
VAC011-029-072336-
/O.CAN.KRNK.SV.W.0018.000000T0000Z-160407T2345Z/
APPOMATTOX VA-BUCKINGHAM VA-
727 PM EDT THU APR 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL APPOMATTOX AND SOUTHWESTERN BUCKINGHAM COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3734 7861 3737 7898 3742 7902 3743 7902
3744 7901 3745 7901 3745 7899 3755 7864
TIME...MOT...LOC 2324Z 263DEG 45KT 3742 7879
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:48 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 7, 3:48 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT THU APR 7 2016
.SYNOPSIS...
AS A LARGE UPPER LEVEL TROUGH BUILDS OVER THE EASTERN UNITED
STATES ON FRIDAY...SEVERAL DISTURBANCES WILL PROVIDE COLDER AND
UNSETTLED CONDITIONS THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM EDT THURSDAY...
EXPECT GUSTS OVER ADVISORY LEVELS IN THE NC MTNS/GRAYSON HIGHLANDS
THROUGH 7-8PM. SOME GUST TO ADVISORY LEVELS POSSIBLE IN SHOWERS BUT
NOT ENOUGH TO EXPAND ADVISORY. OVERALL LOOKING AT COLDER AIR MOVING
INTO THE AREA LATE TONIGHT WITH UPPER TROUGH PIVOTING ACROSS. A FEW
SNOW SHOWERS WILL BE AROUND THE MOUNTAINS OVERNIGHT INTO FRIDAY
MORNING...BUT LOOKING AT A DUSTING ON GRASSY SURFACES...WITH
POSSIBLE 1 INCH AMOUNTS HIGHER TERRAIN OF GREENBRIER COUNTY.
LOWS TONIGHT WILL BE IN THE UPPER 20S TO LOWER 30S WEST...THEREFORE
WHERE THE GROWING SEASON HAS STARTED WILL HAVE A FREEZE WARNING.
FURTHER EAST WILL SEE TEMPS IN THE MID TO UPPER 30S AS WESTERLY FLOW
KEEP AIR MIXED WITH SOME DOWNSLOPE WARMING.
FRIDAY...ANOTHER SHORTWAVE MOVES ACROSS TO OUR SOUTH. EXPECT ANOTHER
SURGE OF MOISTURE TO ARRIVE INTO THE MTNS OF NC BY MIDDAY/EARLY
AFTERNOON AND SPREAD NEWD TOWARD THE VIRGINIA BLUE RIDGE AND
SOUTHEAST WEST VIRGINIA...ALLEGHANYS BY THE END OF THE DAY. HIGHS
WILL HELD IN CHECK FOR THE MOUNTAINS RANGING IN THE 40S...WITH SOME
30S HIGHEST TERRAIN ABOVE 4000FT. WEST WINDS SHOULD WARM IT INTO THE
50S TO NEAR 60S EAST OF THE BLUE RIDGE. LOOK FOR MAINLY RAIN SHOWERS
THOUGH SOME SNOW SHOWERS IN THE MORNING MAY BRING A DUSTING TO THE
MTNS OF SE WV.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 250 PM EDT THURSDAY...
A DEEP UPPER TROUGH WILL REMAIN ACROSS OUR REGION FRIDAY NIGHT INTO
SATURDAY...THEN LIFT NORTHEAST SUNDAY AND REACH THE NORTHERN
ATLANTIC OCEAN SUNDAY NIGHT. A SERIES OF DISTURBANCES WILL ROTATE
THROUGH THE BASE OF THE UPPER TROUGH AND ANTICYCLONIC FLOW ACROSS
OUR REGION...KEEPING AN UNSETTLED WEATHER PATTERN...ESPECIALLY FOR
THE MOUNTAINS.
IN GENERAL...GUSTY NORTHWEST WINDS WITH BELOW NORMAL TEMPERATURES
EXPECTED WITH PERIODS OF CLOUDS AND SCATTERED RAIN SHOWERS OR SNOW
SHOWERS DEPENDING ON TIMING OF SHORTWAVES.
AS AN UPPER DISTURBANCE ROTATES EAST ACROSS THE REGION FRIDAY
EVENING INTO FRIDAY NIGHT...EXPECT SNOW SHOWERS ACROSS THE MOUNTAINS
AND RAIN/SNOW SHOWERS ACROSS THE PIEDMONT. SNOW ACCUMULATIONS WILL
BE LIMITED BY THE WARM GROUND...GENERALLY AMOUNTS FROM A COATING TO
2 INCHES IN THE MOUNTAINS...MAINLY WESTERN GREENBRIER AND PERHAPS
WESTERN GRAYSON. NORTHWEST WINDS MAY APPROACHING HIGH WIND CRITERIA
TO THE WESTERN MOUNTAINS...WITH WIND ADVISORY CRITERIA ARE POSSIBLE
ACROSS MUCH OF THE REGION WEST OF THE BLUE RIDGE. TEMPERATURES
FRIDAY NIGHT INTO SATURDAY MORNING WILL BE WELL BELOW FREEZING FOR
MOST AREAS WEST OF THE BLUE RIDGE. IN THE EAST...LOWS WILL BE IN THE
LOWER AND MID 30S. FREEZE HEADLINES FOR THOSE COUNTIES ALREADY IN
THE GROWING SEASON WILL BE NEEDED.
SNOW SHOWERS AND FLURRIES WILL CONTINUE SATURDAY INTO SATURDAY NIGHT
MAINLY IN THE MOUNTAINS. HIGH TEMPERATURES SATURDAY WILL VARY FROM
THE MID 20S IN THE NORTHWEST MOUNTAINS TO THE UPPER 40S IN THE
PIEDMONT. ADDITIONAL SNOW AMOUNTS FROM A COATING TO 2 INCHES MAY BE
POSSIBLE IN THE WESTERN MOUNTAINS. SATURDAY NIGHT INTO SUNDAY...THE
ARCTIC/CANADIAN HIGH WILL BE CENTERED OVER THE REGION WITH
UNSEASONABLY COLD TEMPERATURES...A GOOD 15-20 DEGREES BELOW NORMAL.
THE HIGH CENTER WILL PUSH EAST INTO THE ATLANTIC OCEAN SUNDAY NIGHT.
ALL OF THE COUNTIES WHERE THE FREEZE WARNINGS ARE TURNED ON WILL
REQUIRE A FREEZE HEADLINES. MENTION OF COLD WILL BE ADDED TO
HWO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 230 PM EDT THURSDAY...
MONDAY WILL FEATURE TWO MAIN SYSTEMS. FIRST...LOW PRESSURE WHICH
DEVELOPS AROUND ARKANSAS AND LIFTS NORTHWARD ALONG WITH A WARM
FRONT. THE SECOND SYSTEM IS A COLD FRONT AND SHORTWAVE WHICH TRAVELS
INTO THE REGION FROM THE WEST BY LATE MONDAY. SCATTERED RAIN SHOWERS
ARE POSSIBLE MONDAY IN THE WEST. RAIN WILL SPREAD EAST ACROSS THE
REGION MONDAY NIGHT INTO TUESDAY. A COLD FRONT MOVES EAST ACROSS THE
AREA TUESDAY INTO TUESDAY NIGHT. FOR TUESDAY AFTERNOON INTO TUESDAY
EVENING...THERE MAY BE SOME ISOLATED THUNDERSTORMS WITH LOW END
CAPE/INSTABILITY INDICATED. ELECTED TO ADD THE MENTION ACROSS
SOUTHERN PORTIONS OF THE FORECAST AREA. BEYOND TUESDAY
NIGHT...MEDIUM RANGE SOLUTIONS DIFFER WITH THE SERIES OF
PERTURBATIONS AND TIMING. THE 00Z ECMWF CLOSES OFF A LOW OVER THE
NORTHERN GULF...WHILE THE GFS IS MORE PROGRESSIVE WITH LOW IN
SOUTHEAST. THE LOW LIFTS NORTHEAST THURSDAY NIGHT INTO FRIDAY. THE
ACTUAL POSITION OF THE SOUTHEAST LOW PRESSURE WILL PLAY A KEY ROLE
IN OUR FORECAST. TEMPERATURES WILL LARGELY BE ABOVE NORMAL THROUGH
THE PERIOD...ALBEIT A MINOR COOLING CAN BE EXPECTED BEHIND THE
SHORTWAVE TUESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM EDT THURSDAY...
WIND WILL BE THE MAIN AVIATION ISSUE THIS AFTERNOON. WEST TO
SOUTHWEST WINDS WILL BE SUSTAINED AT 15 TO 25KTS WITH GUSTS AS
HIGH AS 40KTS MAINLY BLF. THERE WILL BE SHOWERS AROUND MAINLY
NORTH OF A BLF-BCB-LYH LINE THIS AFTERNOON. SOME OF THESE SHOWERS
WILL BRING A BRIEF STRONGER WIND GUST AND TRIED TO HIGHLIGHT THIS
AT TIMES IN THE TERMINALS LIKE BLF/LWB/BCB.
EXPECT MVFR CIGS AT TIMES IN THE WEST AND VFR ROANOKE EAST. CIGS
MAY TOUCH HIGH END MVFR TOWARD LATE AFTERNOON AT ROA/LYH IF
SHOWERS INCREASE...BUT SHOULD BE SHORT LIVED.
AS COLD AIR MOVES IN LATE TONIGHT A FEW SNOW SHOWERS COULD AFFECT
BLF/LWB BUT MAINLY FLURRIES.
WINDS WILL BEGIN TO SUBSIDE AFTER 00Z...BUT STAY 10 TO 15KTS GUSTS TO
20-25KTS MOST OF THE NIGHT INTO FRIDAY MORNING. THE LOWER CIGS
AROUND 1500-2500 FT IN THE MTNS LATER THIS AFTERNOON WILL EITHER
SCATTER OUT OR RISE TO VFR BY 12Z FRIDAY.
CONFIDENCE HIGH IN THE WINDS AND MEDIUM IN VSBYS/CIGS.
EXTENDED DISCUSSION...
A BROAD UPPER LEVEL TROUGH SHOULD RESIDE OVER THE EASTERN UNITED
STATES DURING FRIDAY THROUGH THE UPCOMING WEEKEND.
MEANWHILE...SEVERAL SHORT WAVE DISTURBANCES ROTATING AROUND THIS
TROUGH MAY BRING PERIODS OF MVFR/IFR CONDITIONS ALONG WITH RAIN OR
SNOW SHOWERS IN THE MOUNTAINS. HIGH PRESSURE SHOULD RETURN TO
PROVIDE VFR CONDITIONS FOR SUNDAY AND MONDAY. BY TUESDAY ANOTHER
STORM SYSTEM WILL BRING RAIN AND LOWER CIGS TO THE AREA.
&&
.FIRE WEATHER...
WILL HAVE TO SEE HOW MUCH RAIN FALLS THROUGH FRIDAY NIGHT...BUT
SATURDAY IS LOOKING LIKE A CRITICAL FIRE WX DAY FOR MOST OF THE
AREA...BUT ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE...AS WINDS
GUST TO 30 TO 40 MPH...WITH MIN RH FALLING INTO THE 20S. WILL BE
COORDINATING WITH FOREST OFFICIALS FRIDAY ABOUT ANY POSSIBLE FIRE
WEATHER HEADLINES.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 2 AM TO 10 AM EDT FRIDAY FOR VAZ009.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ015.
NC...FREEZE WARNING FROM 2 AM TO 10 AM EDT FRIDAY FOR NCZ001-018.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ001-018.
WV...NONE.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...KK
LONG TERM...KK
AVIATION...RAB/WP
FIRE WEATHER...WPHazardous weather outlook, Apr 7, 3:43 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT THU APR 7 2016 WVZ508-081945- WESTERN GREENBRIER- 343 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL PASS THROUGH THE REGION FRIDAY NIGHT BRINGING WIND GUSTS GREATER THAN 40 MILES PER HOUR IN THE HIGHER ELEVATIONS FRIDAY NIGHT INTO SATURDAY. IN ADDITION...PERIODS OF SNOW SHOWERS ARE EXPECTED BEGINNING TONIGHT THROUGH SATURDAY. SNOWFALL TOTALS COULD REACH LOW END ADVISORY CRITERIA OF THREE INCHES BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ009-081945- SMYTH- 343 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. WINDS GUSTS OF 45-50 MPH WILL BE POSSIBLE BEHIND THIS FRONT FRIDAY NIGHT INTO SATURDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY AND SUNDAY MORNING...WITH A HARD FREEZE LIKELY BOTH MORNINGS. A FREEZE WARNING WILL LIKELY BE REQUIRED FOR EACH OF THESE MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-081945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 343 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MUCH COLDER TEMPERATURES WILL ARRIVE BEHIND AN ARCTIC COLD FRONT FRIDAY NIGHT...BRINGING THE POTENTIAL FOR SUB-FREEZING CONDITIONS EARLY SUNDAY MORNING. A HARD FREEZE IS ANTICIPATED BY SUNDAY MORNING IN MOST AREAS...WHICH WILL REQUIRE A FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ007-010>014-016>020-WVZ042>044-507-081945- ALLEGHANY NC-TAZEWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER- 343 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL PASS THROUGH THE REGION FRIDAY NIGHT BRINGING WIND GUSTS GREATER THAN 40 MILES PER HOUR IN THE HIGHER ELEVATIONS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-081945- ASHE-WATAUGA- 343 PM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. WINDS GUSTS OF 45-50 MPH WILL BE POSSIBLE BEHIND THIS FRONT FRIDAY NIGHT INTO SATURDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY AND SUNDAY MORNING...WITH A HARD FREEZE LIKELY BOTH MORNINGS. A FREEZE WARNING WILL LIKELY BE REQUIRED FOR EACH OF THESE MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-081945- GRAYSON- 343 PM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT. WINDS GUSTS OF 45-50 MPH WILL BE POSSIBLE BEHIND THIS FRONT FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 5:24 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT THU APR 7 2016
VAZ014-022-023-033>035-045>047-072215-
BUCKINGHAM-APPOMATTOX-MONTGOMERY-AMHERST-ROANOKE-BOTETOURT-CAMPBELL-
BEDFORD-FRANKLIN-
524 PM EDT THU APR 7 2016
...CLUSTERS OF SHOWERS ALONG WITH ISOLATED THUNDERSTORMS WILL AFFECT
APPOMATTOX...SOUTHERN AMHERST...CITY OF SALEM...BUCKINGHAM...
ROANOKE...NORTHWESTERN FRANKLIN...NORTHERN CAMPBELL...NORTHEASTERN
MONTGOMERY...CITY OF ROANOKE...SOUTHERN BOTETOURT...CITY OF
LYNCHBURG AND BEDFORD COUNTIES THROUGH 630 PM...
AT 521 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WERE SCATTERED
ALONG A CORRIDOR FROM NEAR SHAWSVILLE EAST TO SALEM...LYNCHBURG AND
BUCKINGHAM. THE SHOWERS AND STORMS WILL CONTINUE TO POP UP AND THEN
BRIEFLY STRENGTHEN BEFORE WEAKENING DURING THE NEXT HOUR.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS AND STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
LYNCHBURG...
BLACKSBURG...
SALEM...
AND CHRISTIANSBURG.
THIS INCLUDES THE FOLLOWING LOCATIONS...LIBERTY UNIVERSITY...THE
SALEM FAIRGROUNDS...THE NATIONAL D DAY MEMORIAL...LYNCHBURG
AIRPORT...AND ROANOKE REGIONAL AIRPORT.
LAT...LON 3764 7825 3735 7845 3735 7855 3740 7859
3734 7861 3709 8042 3727 8045 3768 7897
3755 7890 3754 7883 3763 7882 3764 7872
3770 7869 3768 7864 3771 7865 3775 7862
3776 7851 3779 7850 3774 7842 3769 7824
TIME...MOT...LOC 2121Z 262DEG 41KT 3719 8033
JHLocal storm report, Apr 7, 5:48 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL CAVE SPRING 37.22N 80.01W
04/07/2016 M0.75 INCH ROANOKE VA TRAINED SPOTTER
&&
WERTSpecial weather statement, Apr 7, 6:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT THU APR 7 2016
VAZ033-034-072300-
BEDFORD-FRANKLIN-
628 PM EDT THU APR 7 2016
...A SHOWER WILL AFFECT NORTHEASTERN FRANKLIN AND SOUTHWESTERN
BEDFORD COUNTIES...
AT 628 PM EDT...A SHOWER WAS NEAR BOONES MILL...MOVING EAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
SHOWER.
LOCATIONS IMPACTED INCLUDE...
BOONES MILL...
MONETA...
NORTH SHORE...
NORTHWEST SMITH MOUNTAIN LAKE...
AND BURNT CHIMNEY.
LAT...LON 3712 7998 3714 7998 3714 7996 3716 7992
3718 7991 3718 7990 3719 7989 3723 7959
3703 7963
TIME...MOT...LOC 2228Z 275DEG 31KT 3715 7989
DSSpecial weather statement, Apr 7, 6:53 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 653 PM EDT THU APR 7 2016 VAZ034-035-045-046-072330- APPOMATTOX-AMHERST-CAMPBELL-BEDFORD- 653 PM EDT THU APR 7 2016 ...A SHOWER WILL AFFECT NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST...NORTHEASTERN CAMPBELL...CITY OF LYNCHBURG AND EAST CENTRAL BEDFORD COUNTIES... AT 653 PM EDT...A SHOWER WAS OVER FOREST...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS SHOWER. LOCATIONS IMPACTED INCLUDE... LYNCHBURG... FOREST... CONCORD... LYNCHBURG CITY... AND LYNCHBURG AIRPORT. THIS INCLUDES LIBERTY UNIVERSITY AND LYNCHBURG AIRPORT. LAT...LON 3734 7935 3743 7935 3752 7891 3729 7889 TIME...MOT...LOC 2253Z 270DEG 37KT 3740 7928 DS
Special weather statement, Apr 7, 6:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 654 PM EDT THU APR 7 2016 VAZ022-023-034-072330- ROANOKE-BOTETOURT-BEDFORD- 654 PM EDT THU APR 7 2016 ...A SHOWER WILL AFFECT NORTHEASTERN ROANOKE...SOUTHERN BOTETOURT AND WEST CENTRAL BEDFORD COUNTIES... AT 654 PM EDT...A SHOWER WAS OVER CLOVERDALE...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS SHOWER. THE SHOWER MAY INTENSIFY TO A THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... TROUTVILLE... MONTVALE... NACE... PEAKS OF OTTER SUMMIT... AND PEAKS OF OTTER RECREATION AREA. LAT...LON 3734 7999 3743 7999 3749 7957 3730 7956 TIME...MOT...LOC 2254Z 270DEG 37KT 3739 7992 DS
Special weather statement, Apr 7, 6:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT THU APR 7 2016
VAZ045-059-072330-
CHARLOTTE-CAMPBELL-
657 PM EDT THU APR 7 2016
...A SHOWER WILL AFFECT NORTHERN CHARLOTTE AND SOUTHEASTERN CAMPBELL
COUNTIES...
AT 656 PM EDT...A SHOWER WAS OVER HAT CREEK...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
SHOWER.
LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
AND WREN.
LAT...LON 3706 7898 3717 7901 3721 7869 3719 7868
3719 7864 3717 7864 3715 7860 3714 7859
3714 7858 3715 7857 3715 7855 3707 7853
TIME...MOT...LOC 2256Z 263DEG 40KT 3713 7895
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:21 AM EDT | Wind Advisory | RNK | Grayson | 11 hr |
| Apr 7, 3:36 PM EDT | Freeze Warning | RNK | Smyth | 18 hr |
| Apr 7, 4:33 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 42 min |
| Apr 7, 5:24 PM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Buckingham, Montgomery, Roanoke, City of Lynchburg and 2 more | 51 min |
| Apr 7, 6:28 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Apr 7, 6:53 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 37 min |
| Apr 7, 6:54 PM EDT | Special Weather Statement | RNK | Botetourt | 36 min |
| Apr 7, 6:57 PM EDT | Special Weather Statement | RNK | Charlotte | 33 min |
| Apr 7, 7:15 PM EDT | Special Weather Statement | RNK | Giles | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.